MAUDE Adverse Event Report: ALPHATEC SPINE INC ZODIAC LUMBAR SPINAL FIXATION SYSTEM; HXX

ALPHATEC SPINE INC ZODIAC LUMBAR SPINAL FIXATION SYSTEM; HXX
Model Number 92939
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records revealed the instrument was properly manufactured and released in accordance with design specifications.No irregularities have been identified.Visual inspection revealed that approximately 0.057" of the distal tip had fractured and separated from the device.The reminder of the hexalobe edges are slightly rolled over and deformed on one side.The other side is crisp and defined as manufactured.This indicates the instrument failed due to excessive lateral bending/fatigue stress.Users should not expect to see this type of failure when used in a twisting motion as intended.
 
Event or Problem Description
The tip of the driver fractured and broke during use.

Brand Name
ZODIAC LUMBAR SPINAL FIXATION SYSTEM
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9444697
Report Number2027467-2019-00058
Device Sequence Number502118
Product Code HXX
UDI-Device Identifier00844856044357
UDI-Public(01)00844856044357(10)6818401
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number92939
Device Catalogue Number92939
Device Lot Number6818401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;